The Annals of Probability

On a Class Of Transient Random Walks in Random Environment

Alain­Sol Sznitman

Full-text: Open access

Abstract

We introduce in this article a class of transient random walks in a random environment on $\mathbb{Z}^d$. When $d\ge 2$, these walks are ballistic and we derive a law of large numbers, a central limit theorem and large-deviation estimates. In the so-called nestling situation, large deviations in the neighborhood of the segment $[0, v]$, $v$ being the limiting velocity, are critical. They are of special interest in view of their close connection with the presence of traps in the medium, that is, pockets where a certain spectral parameter takes atypically low values.

Article information

Source
Ann. Probab., Volume 29, Number 2 (2001), 724-765.

Dates
First available in Project Euclid: 21 December 2001

Permanent link to this document
https://projecteuclid.org/euclid.aop/1008956691

Digital Object Identifier
doi:10.1214/aop/1008956691

Mathematical Reviews number (MathSciNet)
MR1849176

Zentralblatt MATH identifier
1017.60106

Subjects
Primary: 60K40: Other physical applications of random processes 82D30: Random media, disordered materials (including liquid crystals and spin glasses)

Keywords
random walk in random environment slowdowns traps

Citation

Sznitman, Alain­Sol. On a Class Of Transient Random Walks in Random Environment. Ann. Probab. 29 (2001), no. 2, 724--765. doi:10.1214/aop/1008956691. https://projecteuclid.org/euclid.aop/1008956691


Export citation

References

  • [1] Aldous, D. and Fill, J. (2001). Reversible Markov chains and random walks on graphs. Available at http://www.stat.berkeley.edu/users/aldous/book.html.
  • [2] Bricmont, J. and Kupiainen, A. (1991). Random walks in asymmetric random environments. Comm. Math. Phys. 142 345-420.
  • [3] Chung, K. L. (1960). Markov Chains with Stationary Transition Probabilities. Springer, Berlin.
  • [4] Comets, F, Gantert, N. and Zeitouni, O. (2000). Quenched, annealed and functional large deviations for one-dimensional random walk in random environment. Probab. Theory Relat. Fields 118 65-114.
  • [5] Dembo, A, Peres, Y. and Zeitouni, O. (1996). Tail estimates for one-dimensional random walk in random environment. Comm. Math. Phys. 181 667-683.
  • [6] Gantert, N. and Zeitouni, O. (1998). Quenched sub-exponential tail estimates for onedimensional random walk in random environment. Comm. Math. Phys. 194 166-190.
  • [7] Kalikow, S. A. (1981). Generalized random walk in a random enviroment. Ann. Probab. 9 753-768.
  • [8] Kesten, H. (1977). A renewal theorem for random walk in a random enviroment. Proc. Sympos. Pure Math. 31 66-77.
  • [9] Kesten, H., Kozlov, M. V. and Spitzer, F. (1975). A limit law for random walk in a random environment. Compositio Math. 30 145-168.
  • [10] Pisztora, A. and Povel, T. (1999). Large deviation principle for random walk in a quenched random environment in the low speed regime. Ann. Probab. 27 1389-1413.
  • [11] Pisztora, A., Povel, T. and Zeitouni, O. (1999). Precise large deviation estimates for onedimensional random walk in random environment. Probab. Theory Related Fields 113 191-219.
  • [12] Solomon, F. (1975). Random walk in a random environment. Ann. Probab. 3 1-31.
  • [13] Sznitman, A. S. (1998). Brownian Motion, Obstacles and Random Media. Springer, New York.
  • [14] Sznitman, A. S. (1999). Slowdown and neutral pockets for a random walk in random environment. Probab. Theory Related Fields 115 287-323.
  • [15] Sznitman, A. S. (2000). Slowdown estimates and central limit theorem for random walks in random environment. J. European Math. Soc. 2 93-143.
  • [16] Sznitman, A. S. and Zerner, M. P. W. (1999). A law of large numbers for random walks in random environment. Ann. Probab. 27 1851-1869.
  • [17] Zerner, M. P. W. (1998). Lyapunovexponents and quenched large deviation for multidimensional random walk in random environment. Ann. Probab. 26 1446-1476.